Avoiding a high protein meal or drinking fluids will not help achieve quick

Avoiding a high protein meal or drinking fluids will

This preview shows page 18 - 20 out of 21 pages.

Avoiding a high-protein meal or drinking fluids will not help achieve quick effects from the drug. It is not advisable to increase the dosage of the drug without consulting the prescriber. Question 27 1 out of 1 points A 20-year-old woman has been prescribed estrogen. As with all women taking estrogen, the nurse will carefully monitor the patient for which of the following? Response Feedback: Women taking estrogen are at an increased risk of cardiovascular complications, along with ovarian and breast cancer. Early epiphyseal closure is a condition the nurse would watch for in a prepubescent girl who takes estrogen. Diminished libido and lack of secondary sexual characteristics are not identified adverse effects of estrogen. Question 28 1 out of 1 points A male patient with a medical background tells the nurse that he is not satisfied with the oral synthetic testosterone that has been prescribed for him and he would like to try a natural form of oral testosterone. Which of the following would be an appropriate response by the nurse? Response Feedback: Natural testosterone undergoes a high first-pass effect and is therefore not used orally. The form of testosterone that is used orally is a synthetic androgen that is less extensively metabolized and has a longer half-life than natural testosterones. Natural testosterone does not pose a higher risk of gynecomastia. Question 29 1 out of 1 points A 36-year-old woman with a history of dysmenorrhea has begun treatment with progesterone, which she will be receiving by the intramuscular route. The nurse participating in the woman's care should prioritize which of the following potential nursing diagnoses? Response Feedback: Progesterone therapy carries risks of thrombotic events and vision loss. It is not associated with fluid loss, incontinence, or cognitive changes. Question 30
Image of page 18
1 out of 1 points A nurse is instructing a 19-year-old female patient on the use of fluconazole for candida vaginitis. A teaching priority will be to Response Feedback: A teaching priority would be to tell the patient to use another form of birth control if she was taking an oral contraceptive. Fluconazole may decrease the effectiveness of oral contraceptives. Taking an antiemetic or antidiarrheal for adverse GI effects would be an appropriate instruction for this drug. The nurse should also instruct the patient to take aspirin instead of acetaminophen for relief of minor discomforts because acetaminophen has the potential to damage the liver and kidneys. Taking the drug with food is recommended if the patient experiences GI distress. All of these instructions are important, but not as important as making sure that the patient does not inadvertently become pregnant while on the medication.
Image of page 19
Image of page 20

You've reached the end of your free preview.

Want to read all 21 pages?

  • Summer '15

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture